MAUDE Adverse Event Report: RICHARD WOLF GMBH POWER DRIVE ART1; MOTOR CONTROL UNIT 2304

RICHARD WOLF GMBH POWER DRIVE ART1; MOTOR CONTROL UNIT 2304
Model Number 2304.007
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Displays Incorrect Message (2591); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has been contacted.Rwmic considers this mdr open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
It was reported to richard wolf: "(b)(6) called (b)(6) , the local rep, during the procedure.When the footswitch for the powerdrive art1 was activated, the controller displayed a "footpedal defective" error message.The rep asked them to disconnect and re-connect the footswitch, and the message was no longer displayed.When they started the procedure, the handpiece wasn't rotating the burr.They disconnected the cable from the handpiece and generator, and re-connected.The handpiece still would not rotate the burr.Then the rep called me to conference with the operating room, and that's when the physician stopped the case.He had made an incision, stopped the case, closed the incision, and will re-schedule.(b)(6) , the local sales rep went to the account and determined that the (2) 89955.0000 m4 motor handpieces and the 8564.851 connecting cable were functioning properly, and will not be returned to us for evaluation." will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? yes.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? yes.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with missing information, new information, and changed information.New information: the following fields have new information: section a (patient metrics), b5 additional information about procedure.
 
Event or Problem Description
We received new information from the user facility about the patient and the procedure.See section a for patient information.Other information received: 1.Outcome attributed to adverse event: procedure stopped, incomplete 2.Purpose for procedure: treatment.3.What was the procedure: knee arthroscopy.4.Device serviced/repaired by a third party: no.5.Operator of device: surgeon and surgical tech.
 
Event or Problem Description
Rwmic reference complaint no.(b)(4).The purpose of this submission is to report the results of the device investigation and corrected informations.Rwmic mdr awareness date: 02-feb-2022.
 
Additional Manufacturer Narrative
Follow-up report #2 is to provide fda with the results of the device investigation.According to rwmic investigation report device evaluation, form 5020 (11): (07/11/2022) device was returned but by-passed the complaint process.Complaint investigation is based on the assessment of the available information from the evaluation and repair performed under service order (b)(4).According to repair documentation, the device was tested visually and functionally.The reported condition was not confirmed and the device did meet specifications.The evaluation found the device function tested normal per specifications and requirements.Maintenance was completed on device.Richard wolf medical instruments corporation (rwmic) considers this mdr closed.Rwmic will submit an additional report if new information becomes available.

Brand Name
POWER DRIVE ART1
Common Device Name
MOTOR CONTROL UNIT 2304
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
MDR Report Key13542837
Report Number1418479-2022-00006
Device Sequence Number4299317
Product Code HRX
UDI-Device Identifier04055207012246
UDI-Public04055207012246
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2022
Report Date (Section F) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2304.007
Device Catalogue Number2304.007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/02/2022
Device Age7 YR
Event Location Hospital
Date Report to Manufacturer07/29/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date02/24/2022
07/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BURR; CONNECTING CABLE8564.851; FOOTSWITCH 2 PEDALS2304.901; POWERSTICK M5/089955.0000
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceAmerican Indian Or Alaskan Native
Date Report Sent to FDA07/29/2022